What causes tingling and numbness on feet?
User rating for this question
Foot and Ankle Specialist Needed. Looking for some advice. I'm a psychologist who is looking for some advice regarding tingling and numbness in my feet for past three years. 1. Balls of my feet and toes burn and tingle 2. A few times a day I get a sharp (pin prick) feeling on bottoms or on toes 3. Numbness and tingling seems localized no higher than my ankle (mostly bottoms of feet) 4. Worst when I go to bed (if I awaken at night, the tingling and pain is barely noticeable if at all, but comes back when I start moving around in the morning. 5. All my labs come back healthy, no sign of diabetes and the only med I take is for blood pressure. 6. I'm large - 6' 3", 240. Very active and I work out approx. 90 min. a day (elliptical and stair master) and have for 10 years. 7. My GP did X-rays, thought it was an unspecified neuropathy and sent me to a Neurologist. He examined me and said probably a neuropathy and did no more testing. QUESTION: Wondering if we're possibly missing a possible and that the problem is years of pounding on my feet. Wondering if there is a good way to diagnose that this might be my problem? Thank you.
Posted Mon, 24 Feb 2014 in General Health
Answered by Dr. Shruti Rijhwani 31 minutes later
Brief Answer: Follows . Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you that doing NCV of both lower limbs will establish the diagnosis of neuropathy . That is the routine method for testing for neuropathy . Next I will advise you to get Vit. B12 levels ,sometimes due to its deficiency such symptoms can appear . I will advise you to take a multivitamin tabket containing all Vitamin B group vitamins and calcium supplement . People very fairly respond to this measurement . It can also be burning feet syndrome but above advise will take care of it . It is not always possible to find out the cause for neuropathy but most of the time it responds to above measures and use of Pregabalin. Take care. Dr. Shruti